Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 499, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2003, 2:12 PM CDT for Claiborne County, Jefferson County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 15, 2003, 2:55 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 151912
SVRJAN
MSC021-063-151955-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT SUN JUN 15 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 255 PM CDT
* AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF PORT GIBSON...OR ABOUT 15
MILES SOUTH OF GRAND GULF...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PORT GIBSON AT 230 PM CDT
BE NEAR HERMANVILLE AT 245 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3175 9112 3186 9124 3210 9097 3217 9073
3200 9072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 3:00 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN JUN 15 2003 LONG WAVE TROUGH LOCATED JUST UPSTREAM TODAY. MODELS DISAGREE ON EXACT PLACEMENT OF SURFACE BOUNDARY BUT GENERALLY MAINTAIN BOUNDARY JUST ALONG N/NW EDGED OF THE FORECAST AREA. UPPER DIVERGENCE LOOKS WEAKER THIS AFTERNOON BUT SWATH OF 1.5-2 INCH PWS CONTINUES. AGREE WITH MOS FOR TODAY AND WILL KEEP LIKELY POPS. HIGH END CHANCE POPS FOR TONIGHT AS THE UPPER TROUGH INCHES SLIGHTLY EWD AND THE NEXT SHORTWAVE PIVOTS THIS WAY. WILL SEE PERIODS OF HEAVY RAINFALL WITH SOME THUNDERSTORMS AND A FEW LOCATIONS WILL SEE PONDING WATER BUT EXPECT PROBLEMS TO BE LOCAL. WILL ADD MENTION OF LOCALLY HEAVY RAINFALL FOR TODAY MOST AREAS. DEEP MOISTURE REMAINS OVER THE REGION THE NEXT FEW DAYS AS THE UPPER TROUGH PERSISTS JUST W OF THE MS RIVER. GFS MODEL...WHICH HAS BEEN THE MOST UNSTABLE...SHOWS AIR MASS NRN AREAS STABILIZING WITH TIME AS SURFACE BOUNDARY SINKS SWD INTO CENTRAL SECTION OF THE FORECAST AREA. ETA SLOWER WITH SRN PROGRESS OF BOUNDARY...WHICH MAY BE MORE ACCURATE IN GENERALLY SWLY MID LEVEL FLOW. K INDICES REMAIN IN LOW TO MID 30S INTO NEXT WEEK SO ANY AFTERNOON HEATING WILL ENHANCE CONVECTIVE POTENTIAL. SHORTWAVE TRACK WILL PERSIST AND CHANCE FOR CONVECTION OVER FORECAST AREA WILL CONTINUE THROUGH MID WEEK. NO BIG CHANGES TO TEMPS THIS PACKAGE AS LOW LEVEL SLY FLOW REMAINS DOMINANT MOST OF PERIOD. MAY SEE AFTERNOON TEMPS ONE OR TWO DEGREES COOLER DUE TO PRESENCE OF UPPER TROUGH BUT HIGHS SHOULD REMAIN IN THE MID 80S RANGE. AFTERNOON CLOUD COVER CAN BE EXPECTED EACH DAY DUE TO ABUNDANT MOISTURE AND PRESENCE OF TROUGH. LONG WAVE UPPER TROUGH REMAINS LOCKED OVER THE REGION THROUGH THE EXTENDED FORECAST PERIOD. SURFACE TROUGH ALSO FORECAST TO LINGER ACROSS THE FORECAST AREA...ALTHOUGH EXACT POSITION IS ANYONES GUESS. CHANCE OF SHOWERS AND THUNDERSTORMS TO CONTINUE...ESPECIALLY DURING THE AFTERNOON. NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST. PRELIM NUMBERS: JAN 85/70/86/70 6554 MEI 85/70/86/69 6554 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Jun 15, 5:52 AM CDT, 8 hours 20 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161052- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 552 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. A SERIES OF DISTURBANCES...MOVING THROUGH THE UPPER ATMOSPHERE...WILL CONTINUE COMBINING WITH NUMEROUS OUTFLOW BOUNDARIES...AND A MOIST AIRMASS...TO ALLOW THUNDERSTORMS TO DEVELOP OVER THE REGION BY THIS AFTERNOON. BECAUSE OUR AIRMASS IS NOT QUITE AS UNSTABLE AS PREVIOUS DAYS...THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. ...FLOODING... BECAUSE OF THE VERY MOIST AIRMASS OVER THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IN A SHORT PERIOD WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Jun 15, 2:35 PM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Jun 15, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Jun 15, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 52 min |
| Jun 15, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 49 min |
| Jun 15, 4:02 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Jun 15, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 43 min |
| Jun 15, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Jun 15, 5:11 PM CDT | Flash Flood Warning | JAN | Scott | 119 min |
| Jun 15, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 57 min |
| Jun 15, 6:38 PM CDT | Flash Flood Warning | JAN | Lauderdale | 112 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.